Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2006, 1:45 PM CDT for Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 15, 2006, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Warren County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 151845 SVRLSX MOC219-151930- /O.NEW.KLSX.SV.W.0187.060415T1845Z-060415T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 230 PM CDT * AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF WARRENTON...OR ABOUT 8 MILES NORTH OF HERMANN...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TRUESDALE... WARRENTON... WRIGHT CITY... MARTHASVILLE... DUTZOW... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097 $$ TES
2 follow-up statements
000 WWUS53 KLSX 151859 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT SAT APR 15 2006 MOC219-151930- /O.CON.KLSX.SV.W.0187.000000T0000Z-060415T1930Z/ WARREN MO- 159 PM CDT SAT APR 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR WARREN COUNTY... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 7 MILES WEST OF WARRENTON...MOVING EAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WARRENTON...TRUESDALE...WRIGHT CITY...FORISTELL AND MARTHASVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097 $$ TES
000 WWUS53 KLSX 151921 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT SAT APR 15 2006 MOC219-151930- /O.EXP.KLSX.SV.W.0187.000000T0000Z-060415T1930Z/ WARREN MO- 220 PM CDT SAT APR 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:15 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 15, 12:15 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT SAT APR 15 2006 .UPDATE... AREA OF MID CLOUD OVER WRN MO WILL CONTINUE TO MOVE EWD AND EVENTUALLY BLANKET THE FA FOR THIS AFTERNOON. AS WRMFNT MOVES NWD THRU THE NRN HALF OF THE FA THIS AFTERNOON... EXPECT WIDELY SCT SHRA/TSRA ALONG/INVOF FRONT WITH MORE MATURE DEVELOPED TSRA BY LATE AFTERNOON IN THE NRN THIRD OF THE FA. FLY-IN-THE-OINTMENT TO ALL OF THIS IS COMPLEX OF TSRA IN SWRN AND S CNTRL MO THAT CONTINUE TO GET FED BY LO LEVEL JET AND WAA. EXPECT THE FORCING ASSOCIATED WITH THIS MOVE NWD BY EARLY THIS EVENING WHERE BULK OF PCPN WILL BE THE NWRN QUARTER OF THE FA...AS PCPN IN THE ERN OZARKS WEAKENS/DIMINISHES. AS WRMFNT PUSHES N OF THE FA BY LATE THIS EVENING...LOOK FOR A LULL IN THE PCPN AREAWIDE FOR THE REMAINDER OF THE NIGHT...WITH ONLY ISOLD COVERAGE EXPECTED THEREAFTER. TEMPS WERE IN PRETTY GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS. MID CLOUD SHOULD KEEP THINGS IN CHECK...ALTHOUGH MID 80S POSSIBLE ALONG I-70 CORRIDOR WHERE THIS AREA WILL GAIN BENEFIT OF WRM FROPA AND BE IN THE AREA LEAST LIKELY TO GET PCPN THIS AFTERNOON AS THE FOCUS SHIFTS MORE TO NRN MO AND CNTRL IL. TES && .DISCUSSION... WEAK COOL FRONT HAS BEEN MOVING SOUTH THROUGH THE NIGHT. AT 08Z IT CAN BE SEEN ON THE RADAR LOOPS AND MOVED THROUGH STL JUST AFTER 06Z AND AT 08Z IS SOME 30 MILES SOUTH OF KSTL. WINCHESTER AND LATHROP PROFILERS SHOW THE AIRMASS IS SOME 3 TO 4000 FEET THICK BUT THE VAD WIND PROFILE AT KLSX IS LESS IMPRESSIVE AT THIS TIME AND SFC WINDS HAVE NOT SHIFTED IN THE ST LOUIS METRO AREA AS YET. THE FULCRUM OF THE FRONT APPEARS TO BE OVER CENTRAL MISSOURI AND THE I-70 CORRIDOR MAY SERVE AS THE FLEX POINT WHERE FRONT STOPS AND BECOMES STATIONARY EARLY THIS MORNING TO CHANGE TO A WARM FRONT THIS AFTERNOON AND EVENING AS IT SHIFTS BACK TO THE NORTH LATER TODAY AND TONIGHT. PRES FALLS ARE ALREADY FLOWING OUR DIRECTION WITH .02 TO .06 2 HR FALLS ACROSS KANSAS ATTM. LOTS OF THINGS TO CONSIDER FOR THE NEXT COUPLE OF DAYS. A VERY INTENSE SHORT WAVE OVER LAS VEGAS IS GOING TO RACE NORTHEAST ALONG THE PERMITER OF THE BROAD RIDGE COVERING THE HEART OF THE NATION AND THEN CLOSE OFF AND SLOW UP AS A SORT OF REX BLOCK FORMS OVER ONTARIO AND THE WESTERN GREAT LAKES. THIS WILL CAUSE A SURFACE LOW TO DEEPEN OVER NEBRASKA TODAY AND DRAW THE WARM FRONT NORTH INTO NORTHEAST MISSOURI BY THIS AFTERNOON. IT IS COMPLICATED SOMEWHAT BY THE MID LEVEL CAP UNDERNEATH THE RIDGE WHICH IS KEEPING THUNDERSTORMS FROM FORMING FURTHER SOUTH. ON THE OTHER HAND THE MID LEVEL TEMPS ARE VERY COOL WITH THIS TROUGH AND THINGS WILL DESTABLIZE QUICKLY THIS AFTERNOON AND EVENING. SPC HAS THE NORTHWEST QUARTER OF MISSOURI UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS WITH A SLIGHT RISK OVER THE NORTHERN HALF OF OUR FORECAST AREA. THE PRIMARY THREAT WILL BE HAIL. THE THREAT FOR SEVERE WEATHER WILL INCREASE THROUGH THE EVENING AS THE TROUGH MOVES CLOSER FROM THE WEST AND UPPER LEVEL WINDS INCREASE SUBSTANTIALLY. THE DRY LINE WILL RACE EAST ACROSS MISSOURI DURING THE EVENING AS THE SURFACE LOW MOVES INTO WESTERN IOWA AND THIS SHOULD END THINGS FOR THE NIGHT. HOWEVER SUNDAY THE LOW CLOSES OFF AND MOVES SLOWLY EAST INTO WESTERN ILLINOIS. THERMAL PROFILES SHOW MID LEVEL TEMPS WILL BE MINUS 20 OR SO. NAM MODEL SHOWS LIFTED INDICES MINUS 12 OVER CNTRL ILLINOIS BY MIDDAY EASTER SUNDAY. THATS PROBABLY A LITTLE TOO FORCEFUL HOWEVER LOOK FOR A CLUSTER OF THUNDERSTORMS TO FORM PARTICULARLY OVER THE NORTHEAST PORTION OF OUR WARNING AREA IN CENTRAL AND SOUTHWEST ILLINOIS WITH VERY LARGE HAIL POSSIBLE AND A LOT OF REPORTS OF COLD AIR FUNNELS WILL PROBABLY ACCOMPANY SOME OF THIS ACTIVITY. TEMPS WILL CONTINUE TO SLOWLY RETREAT TO MORE SEASONABLE LEVELS AFTER THIS WEEKEND. WE SET RECORD HIGHS AT ALL SITES YESTERDAY. SEE THE STLRERLSX REGARDING THIS INFORMATION. FOR THE EXTENDED FORECAST (MONDAY NIGHT - FRIDAY)...MODELS HAVE COME INTO MUCH BETTER AGREEMENT THIS PERIOD THAN THEY WERE YESTERDAY. H500 LONGWAVE RIDGE OVER ERN NORTH AMERICA WILL REMAIN IN PLACE THRU THIS PERIOD WHILE ANOTHER H500 RIDGE BUILDS IN WRN NORTH AMERICA. AS A TROF MIGRATES ACROSS THE NRN CONUS AND CANADA...THE EFFECT WILL BE TO /PINCH/ THIS TROF AND EVENTUALLY CUT IT OFF INTO A SLOWER PROPAGATING CLOSED SYSTEM. LO WILL THEN DRIFT EWD ACROSS THE NRN PLAINS DURING MID TO LATE NEXT WEEK. AT THE SFC...FNTL BOUNDARY WILL INITIALLY START TO OUR S ON MONDAY NIGHT...AND THIS FRONTAL SYSTEM WILL APPROACH THE FA ON TUESDAY AND THEN PASS THRU TUESDAY NIGHT. MODELS INCREASINGLY PESSIMISTIC THAT WRMFNT WILL MAKE IT THIS FAR N AND IT APPEARS MORE THAT AN OCCLUDED FNT WILL INSTEAD CROSS THRU...BUT VERY SLOWLY. WEAK RIDGING WILL THEN TRY TO BUILD IN FOR THURSDAY AND FRIDAY. OTHER THAN THE CUTOFF H500 LO TO OUR N...THIS PATTERN VERY MUCH RESEMBLES A SUMMERTIME ONE AND NEEDLESS TO SAY...AOA TEMPS TO CONTINUE THRU THIS PERIOD. MAIN PCPN CHANCES WILL REVOLVE AROUND FRONT ON TUESDAY THRU WEDNESDAY. PEDIGO/TES && .AVIATION... FOR THE 18Z TAFS...AREA OF MID CLOUD OVER WRN MO WILL CONTINUE TO MOVE EWD AND EVENTUALLY BLANKET THE FA FOR THIS AFTERNOON. AS WRMFNT MOVES NWD THRU THE NRN HALF OF THE FA THIS AFTERNOON... EXPECT WIDELY SCT SHRA/TSRA ALONG/INVOF FRONT WITH MORE MATURE DEVELOPED TSRA BY LATE AFTERNOON IN THE NRN THIRD OF THE FA. FLY- IN-THE-OINTMENT TO ALL OF THIS IS COMPLEX OF TSRA IN SWRN AND S CNTRL MO THAT CONTINUE TO GET FED BY LO LEVEL JET AND WAA. EXPECT THE FORCING ASSOCIATED WITH THIS MOVE NWD BY EARLY THIS EVENING WHERE BULK OF PCPN WILL BE THE NWRN QUARTER OF THE FA...AS PCPN IN THE ERN OZARKS WEAKENS/DIMINISHES. AS WRMFNT PUSHES N OF THE FA BY LATE THIS EVENING...LOOK FOR A LULL IN THE PCPN AREAWIDE FOR THE REMAINDER OF THE NIGHT...WITH ONLY ISOLD COVERAGE EXPECTED THEREAFTER. OTHERWISE...VFR CIGS/VSBYS WILL BE THE PREVAILING CONDITIONS THRU THE VALID TAF PERIOD. THE USUAL LOWER CIGS/VSBYS WILL APPLY IN AND AROUND TSRA. SFC WINDS WILL GRADUALLY VEER OVER TIME FROM SE TO SW AS WRMFNT PUSHES N...AND REMAIN ON THE MODERATE SIDE...WITH SPEEDS OF 10- 15KTS EXPECTED FROM LATE AFTERNOON THRU MIDDAY SUNDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 15, 12:28 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1228 PM CDT SAT APR 15 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1228 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...ALONG AND NORTH OF INTERSTATE 70. A WARM FRONT DRAPED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTHWARD THIS AFTERNOON IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE ACROSS THE PLAINS. ADDITIONAL THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE VICINITY OF THIS FRONT AS IT LIFTS NORTH. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR THUNDERSTORMS...AND SEVERE WEATHER...WILL DIMINISH TOWARDS MIDNIGHT AS THE WARM FRONT MOVES NORTH OF THE AREA. ACROSS THE EASTERN OZARKS THIS AFTERNOON...THUNDERSTORMS WILL BE LIKELY UNTIL LATE AFTERNOON...WHEN THE FOCUS FOR THUNDERSTORM DEVELOPMENT BECOMES THE WARM FRONT LIFTING NORTH...WHICH WILL CAUSE EXISTING THUNDERSTORMS ACROSS THE AREA TO DIMINISH. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED IN THIS AREA...SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. LOW PRESSURE WILL MOVE SOUTHEAST ACROSS MISSOURI AND ILLINOIS... BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING... ESPECIALLY NORTH OF INTERSTATE 70. TES
In the hours before
Local storm report, Apr 15, 1:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 7 W NEW HAVEN 38.61N 91.35W
04/15/2006 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.